Heart Disease Expert Forum
Re: LOW Blood pressure
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank

Re: LOW Blood pressure

Posted By CCF CARDIO MD - DLB on October 18, 1998 at 11:37:52:

In Reply to: LOW Blood pressure posted by Mike on October 16, 1998 at 10:08:17:






For the past nine months I have been dealing with a variety of health issues...I am a cancer survivor (adenocarcinoma in l99l -- tumor removed, 36 subsequent radiation treatments).  Since then, my immune system seems depleted to where I am susceptible to most colds and viruses floating around.
I contracted a severe case of shingles on the right side of my head in late l99l.  In late l997, I developed shingles-like symptoms on the left side of my head (where the radiation was), but no out break of blisters.  The resulting symptoms are extreme pain on the left side of my head and extreme fatigue.  I have had 2 MRIs and 3 blood tests with no abnormal results.
It feels like I have the flu all the time, with no fever...achy all over and no energy.  I did come down with a cold/flu earlier this week and during the examination, my blood pressure was 77/59.  When I went to the pharmacy for the antibiotics, my blood pressure was 80/54.
I would like to restart an exercise program as I have always been active, but don't seem to have enough energy to do so.  I am a 43 year old male.  Any thoughs would be highly appreciated.
Dear Mike:
You do not state where or what the cancer was.
If the radiation treatments involved radiation to the chest, you could have suffered radiation damage to the heart, leading to heart failure. A cardiac ultrasound would diagnose this. Certain cancer medicines can also damage the heart.
If you were on certain medications, such as steroids, and these were stopped abruptly, this could cause a low blood pressure. If your cancer had spread to the adrenal glands, that can damage these glands that are important in regulating blood pressure, and thus cause a low blood pressure.
You should make an appointment with your cancer doctor and tell him about your symptoms and your blood pressure.
I hope you find this information useful.  Information provided in the heart forum is for general purposes only.  Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter.   The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.

Related Discussions
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank